Wellbutrin - How long until the insomnia wears off?
- 16 May 2013 by axslinger
- 4 June 2018 (6 weeks ago)
- wellbutrin, depression, insomnia, trazodone, sleep, sleeping
I am on my first week of Wellbutrin (generic) IR and am not sleeping well. Does this side-effect eventually wear off? Will I ever be able to sleep again? I took a half of a Trazodone the other night and it did NOTHING to help me sleep. They used to knock me out. Maybe I'll try a whole one.
Last night I took .75mg of Klonopin and that did help but I still woke up an hour before it was time to get up.
Hello axslinger. Hopefully it will. Insomnia was reported in 18.6% of users in clinical trials/studies. It is considered to be a normal as well as common side effect. Regards pledge
My doctor wants me to keep taking klonopin, but, it makes me feel drugged the next morning. Xanax helps me. God bless, because it is awful not to sleep. The night is soooo long.
Hi, as Pledge has said, Wellbutrin can cause insomnia in the first stages of treatment. With all(?) antidepressants it can take 4 weeks until you are settled in to a stable routine. Give it some time. I know how awful it is to be unable to sleep (i have been up since 5 a.m. this morning, as i gave up falling back to sleep). I haven't had personal experience with Klonopin, but must benzo's work well to help people sleep. Saying that, i am currently taking Librium, it definitely helps, but it isn't perfect. But what drug is? I prefer Xanax, but where i live (UK), my doctor won't prescribe it. Give Wellbutrin some more time, and if after a few weeks you are still suffering with insomnia, book in to see your doctor for a re-evaluation. Good luck : )
Hi- It has only been a week. If it is still causing insomina in 3-4 weeks tell your doc as everyone has suggested.
I also had to up my traz 75 mg when on Wellbutrin, but it also did not help sleep and caused my anxiety to increase... not good when you have PTSD and the doc suggested increasing my xanax... no way to deal with one drug for another in my opinion. I did not want to become dependent on the benzo's. It is a trial and error with the meds until you find the right combo.
I hope you find something that helps with the sleep. When I did not have anxiety the Wellbutrin was great and after a month I did sleep well if that helps. Wishing you the best hang in there. janie
When I used it, I could not take it at night. The latest for me was 4 PM. After consulting with my doctor I took it in the morning. This made me groggy (go figure), but work was stimulating enough then to not be a problem.
Insomnia is listed as a side-effect. Work with your doctor to find the best time to take it and still get the results you need.
What dose are you taking?
I'm on my second week myself, and already feeling much better as far as clarity. And for the first time I can remember in years having clarity in my life, and getting things done.
I'm still on a entry level dose of 100mg per day, and for another week or so I'm going to stay there and then bump up to 150mg a day. But the insomnia is a problem for me also so I usually take 1/2 Ambian and I usually rest better, but I wake up early also. For me personally it's a Godsend as I was sleeping till noon for months with no motivation to get up before. Now I get up wide awake and ready to start my day. Best to you and I'm sure we will at some point get used to the Side effect..
Trazodone can help with sleep for many people dosing can be as small as 25 mg in kids and up to 200 to 300 mg depending on what the Doctor prescribes. In a small number of men Priapism may happen. Those that have mania may find it dis-inhibits them and they become very impulsive. Still others with mania find it is activating rather than helping them sleep. I just read one reply that said the person was taking Effexor and another Wellbutrin they began taking trazodone and still could not sleep. Effexor and Wellbutrin are both SNRI's and they increase Serotonin to help with depression and increase norepinephrine to increase energy sort of like caffeine does. Often SNRI's are prescribed twice a day but the times should be in the morning and afternoon, but not at bedtime because that will cause insomnia.
Hi, are you still on Wellbutrin and has your insomnia gone away? I am on Wellbutrin generic Dr Reddy’s bupropion hcl xl 150 mg and it’s my 3rd week. I’ve been operating on about 4 hours of sleep a night. I can’t sleep for more than an hour before I wake up for an hour before falling back asleep. This repeats until I finally get up for work around 6-6:30 am. I am still able to function throughout the day and don’t feel any more tired than I did before I went on the medication. Hope my sleep evens out though because it can’t be good for my body to operate on 4 hours of scattered sleep. Took 20 mg of melatonin last night and it did nothing. I’m not trying to counter with another drug if I don’t have to. Anyone have experience with Dr Reddy's generic?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Oct 2013 • 3 answers
Posted 28 Apr 2014 • 2 answers
Posted 11 Jun 2016 • 0 answers
Posted 1 Apr 2017 • 4 answers
Posted 2 Oct 2017 • 7 answers